How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Onlinedoc Your Own Question
Onlinedoc, General Physician
Category: Health
Satisfied Customers: 2446
Experience:  B.A.M.S with experience in Medicine,Ayurveda, Integrative, CAM
Type Your Health Question Here...
Onlinedoc is online now
A new question is answered every 9 seconds

Ive lost a lot of weight was on 3 bp meds became very weak

This answer was rated:

I've lost a lot of weight was on 3 bp meds became very weak not able to stand 2 minutes without feeling would drop. I am much stronger now and I'm at the end of my metoprolol taper (was 100mg tapered to 12.5 in 1 month just stopped last 12.5 mg also came off of 40mg accupril and 25mg hctz ) my bp during day is constantly changing 126/58, 120/78, 130/78, 160/68 150/66 is this safe? I'm thinking rebound should I take 6.2 of metoprolol or the 12.5 or just wait it out? This is not going to cause me a stroke or heart attack is it? Hr differs too. 76 to 98 resting. Standing goes to 110 - 126 quickly.Oxygen also differs. 92-96-98
I was on bp meds for high bp only.
What is your age?

Which other medicines are you taking?

Dizziness while changing position?



Duration of symptoms?

Thanks dear.
Customer: replied 3 years ago.
I'm 44 yrs old.
No dizziness.
I only had dizziness when I was still taking the meds. I now feel much better except for the numbers making me anxious.
Other meds are, zocor 40mg 1x levothyroxine 175mcg 1x (thyroid removed in 2001 )
Duration of symptoms. Hard to answer. Most recent about a week not long after my last cut then increased each day.
But was having to low bp for about one and half months. 89/58 I know it was to low for me because I felt awful and could barely stand.
I've lost weight.
No nausea
Mild infrequent headaches of short duration last week.

Thanks for providing additional information.
I understand your concern and it's my pleasure to help you in every aspect.
Firstly as you are losing weight so your thyroid function test should be done to rule out medication induced hyperthyroidism and if required your medicine dosage should be adjusted.
Secondly, as you are tapering off metoprolol and other medicines accupril and 25mg hctz so it's not good for you as it can cause adverse effect on your heart.
You need to consult your doctor and adjust your medicines dosage again rather than discontinue all of your anti-hypertensive medicines together.
Also EKG,holter monitor,Echocardiogarphy should be done in your case.
Fluctuation in blood pressure can cause vertigo,tiredness,headache and it's not safe for long term.
If possible make an appointment with your doctor ASAP and a referral to a Cardiologist should be considered.

Hope this helps.
Please rate me high if you are satisfied with our conversation.
In case you have further query press reply to expert button.
Bonus and positive feedback are appreciated.
Customer: replied 3 years ago.
Could this not be from a rebound effect of dropping the last 12.5mg of metoprolol? I had similar happen with all tapers but thought this would be different because of the small dose. I was told there is rebound of increase in bp and hr and even pvc's from tapering metoprolol and hr increase and bp increase plus fluid retention from the accupril and hctz. Had stopped my taper at 12.5 metoprolol until stables bp 124/ 180 - 120/78 then dropped the last 12.5 metoprolol. SO is it possible that this small cut is causing rebound just like the 25mg cuts?
Thank you. sorry making difficult.
Thanks for the follow-up.

As per your description,you should continue to take 12.5 mg of Metoprolol rather taper it more.
If you want to discontinue your Metoprolol completely then you need to discuss it with your doctor and required any new medicines like diltiazem.

Hope this helps.

Onlinedoc and 3 other Health Specialists are ready to help you

Related Health Questions